Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 146, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 4, 2005, 8:29 PM MDT for Quay County, San Miguel County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2005, 8:29 PM MDT (02:29 UTC)
- Expired
- Jul 4, 2005, 9:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Quay County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 89 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1565 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:10 PM MDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 4, 3:10 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT MON JUL 4 2005 CORRECTED LANGUAGE IN FIRST/SECOND PARAGRAPHS. .DISCUSSION... OVERALL INTEGRITY OF INHERITED GRIDS IN EXCELLENT SHAPE WITH ONLY A FEW MINOR TWEAKS MADE HERE AND THERE. SFC COLD FRONT HAS BANKED ITSELF AGAINST THE ROCKY MOUNTAINS...PROVIDING LOW LEVEL UPSLOPE FLOW ACROSS THE ERN PLAINS. APPEARS A CONVERGENCE ZONE HAS SET UP JUST EAST OF THE CENTRAL MTN CHAIN WHICH HAS BEEN ASSISTING WITH VERTICAL MOTION. HIGH TERRAIN CONVECTION HAS COMMENCED...HOWEVER HAVING A HARD TIME ROLLING OFF INTO THE HIGH PLAINS AS DEEP LAYER MOISTURE IS LACKING AGAINST THE MOUNTAINS. STILL WAITING ON UPPER LEVEL DISTURBANCE...WHICH IS PROGGED TO SWING THROUGH THE NE QUAD OF NM SHORTLY AFTER PEAK HEATING. THIS WILL ENHANCE THE THREAT FOR SUPERCELL DEVELOPMENT WITHIN REGION OF RICHER MOISTURE AND DECENT DIRECTIONAL SHEAR. FEW OF THESE STORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WIND GUSTS. WITH THIS IN MIND...SPC HAS ISSUED SEVERE TSTORM WATCH NUMBER 600 FOR UNION... HARDING...QUAY AND ERN SAN MIGUEL COUNTIES THRU 03Z. IT APPEARS THE SOUTHEAST CORNER OF THE FA WILL BE RATHER MARGINAL WITH WEAK UPPER LEVEL SUPPORT AND CONVECTIVE INHIBITION RATHER HIGH IN AREA. CONVECTION SHOULD TRACK INTO THE PANHANDLES OF TX/OK BY MIDNIGHT. 18Z ETA RUN HAS BEEN SUGGESTING ANOTHER MCS IN ERN CO/WRN KS WILL TRACK ALONG THE NM/TX BORDER TOWARD SUNRISE. WILL KEEP ISOLD POPS IN THE GRIDS AFTER MIDNIGHT. CONVECTION TONIGHT SHOULD LAY A FEW OUTFLOW BOUNDARIES WITHIN THE ERN PLAINS...WHICH WILL MAKE THINGS INTERESTING FOR TUESDAY. LOW LEVEL CONVERGENCE ZONE AND DECENT BOUNDARY LAYER MOISTURE WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO REFORM TOMORROW. IF ENOUGH INCOMING SOLAR IS ALLOWED TO REACH THE SFC...MAIN CAVEAT WOULD BE STRATUS CLOUDS COMPLIMENTS OF CONVECTION TONIGHT...INSTABILITY AND DIRECTIONAL SHEAR SHOULD BE PRESENT TO SUPPORT ANOTHER ROUND OF SUPERCELLULAR STORMS. WITH AID OF A SECONDARY SHORT WAVE EMBEDDED WITHIN NW FLOW...THE MID LEVEL ASCENT SHOULD BE PRESENT TO SUSTAIN STRONG CONVECTIVE UPDRAFTS. WITH THIS IN MIND...SEVERE WORDING IN THE ZONES LOOKS WARRANTED ATTM. ACTIVITY SHOULD SPREAD EASTWARD IN THE FORM OF A MCS INTO TX TUES EVENING. WITH THUNDERSTORMS CLOSER TO THE CENTRAL MOUNTAIN CHAIN...EXPECT OUTFLOW BOUNDARIES TO PUSH THROUGH THE GAPS AND PASSES...CREATING AN EAST CANYON WIND. THIS APPEARS TO BE PRESENT IN FOUS GUIDANCE AND HAVE SIDED WITH MET. REMAINDER OF FORECAST LOOKS RATHER REPETITIVE AS A BUBBLE OF HIGH PRESSURE ALOFT REMAINS OVER NRN OLD MEXICO. THIS WILL KEEP A WEAK NW FLOW PRESENT OVER THE NE CORNER OF THE STATE. DGEX SUGGESTING THIS BLOCKING RIDGE WILL REMAIN SOUTHWEST OF THE FORECAST AREA... KEEPING THE ONLY THREAT FOR QPF WITHIN THE ERN HALF OF THE STATE. GFSLR NOT LOOKING GOOD FOR MONSOON PATTERN WHICH TYPICALLY STARTS AROUND JULY 10TH AS VERY STRONG RIDGE IS DEPICTED OVER THE WRN US. HAVE A HAPPY AND SAFE FOURTH OF JULY. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 95 57 94 / 0 0 0 0 GALLUP.......................... 48 91 49 91 / 0 0 0 0 GRANTS.......................... 50 92 51 92 / 0 0 0 0 GLENWOOD........................ 58 99 59 97 / 0 0 0 0 CHAMA........................... 40 83 41 83 / 0 10 10 0 LOS ALAMOS...................... 53 87 53 87 / 0 0 0 0 RED RIVER....................... 38 77 39 78 / 10 20 20 10 TAOS............................ 47 86 48 87 / 0 10 10 0 SANTA FE........................ 53 91 53 88 / 0 10 10 0 SANTA FE AIRPORT................ 55 92 56 91 / 0 0 0 0 ESPANOLA........................ 53 94 53 93 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 65 95 65 95 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 58 96 61 96 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 59 92 62 93 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 64 96 64 96 / 0 0 0 0 SOCORRO......................... 62 98 63 98 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 55 87 56 88 / 0 20 10 10 MORIARTY/ESTANCIA............... 52 89 52 90 / 0 20 10 10 CARRIZOZO....................... 60 95 60 95 / 0 0 0 0 RUIDOSO......................... 54 87 56 87 / 0 20 10 10 RATON........................... 52 85 52 86 / 20 30 30 20 LAS VEGAS....................... 51 84 52 86 / 10 30 30 20 ROY............................. 57 84 57 88 / 20 30 30 20 CLAYTON......................... 58 83 60 88 / 30 30 30 20 SANTA ROSA...................... 61 92 62 95 / 10 20 30 10 TUCUMCARI....................... 64 92 66 95 / 20 20 30 10 FORT SUMNER..................... 64 95 65 96 / 10 10 30 10 CLOVIS.......................... 64 90 65 94 / 10 10 30 10 PORTALES........................ 65 92 64 96 / 10 10 30 10 ROSWELL......................... 69 99 69 100 / 0 10 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46
Hazardous weather outlook, Jul 4, 6:00 AM MDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUL 4 2005 NMZ001>021-026-051200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 539 AM MDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND EASTERN PLAINS. THE MAIN THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING ACROSS THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND EASTERN PLAINS. WEDNESDAY AFTERNOON AND EVENING WILL ALSO BEAR A CHANCE FOR SEVERE THUNDERSTORMS MAINLY ON THE NORTHEAST PLAINS. THE MAIN THREATS WILL INCLUDE LARGE HAIL AND DAMAGING WINDS ON BOTH DAYS. WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...AS WELL AS TUESDAY AFTERNOON AND EVENING IN COLFAX...UNION...MORA...HARDING...SAN MIGUEL...QUAY...GUADALUPE...DE BACA...ROOSEVELT...CURRY AND CHAVES COUNTIES. ON WEDNESDAY AFTERNOON AND EVENING...SPOTTER ACTIVATION MAY BE REQUIRED IN UNION...HARDING AND QUAY COUNTIES. 44
In the hours before
Special weather statement, Jul 4, 2:36 PM MDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MDT MON JUL 4 2005 NMZ004>007-011>013-050300- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-SANGRE DE CRISTO MOUNTAINS- 236 PM MDT MON JUL 4 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM MDT MONDAY EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 600 IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 4 COUNTIES HARDING QUAY SAN MIGUEL UNION EMERGENCY MANAGERS SHOULD NOTIFY LOCAL SCHOOLS...HOSPITALS...AND OTHER COMMUNITY SAFETY COORDINATORS ABOUT THIS SEVERE THUNDERSTORM WATCH. SKYWARN SEVERE WEATHER SPOTTERS SHOULD REMAIN ON STANDBY AND ALERT TO SUDDEN THUNDERSTORM DEVELOPMENT NEAR YOUR COMMUNITY. REPORT ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637. KJONES/DPORTER
Local storm report, Jul 4, 7:53 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
753 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 8 SW MOSQUERO 35.69N 104.05W
07/04/2005 1.00 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
MAFThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:44 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 47 min |
| Jul 4, 7:32 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 58 min |
| Jul 4, 9:30 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 64 min |
| Jul 5, 4:16 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 29 min |
| Jul 5, 4:44 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 46 min |
| Jul 5, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 45 min |
| Jul 5, 5:36 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 54 min |
| Jul 5, 5:45 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 45 min |
| Jul 5, 5:55 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 35 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.